Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Feb 23, 2000, 3:12 PM CST for Clark County, Dallas County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2000, 3:12 PM CST (21:12 UTC)
- Expired
- Feb 23, 2000, 4:00 PM CST
- In force
- 48 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
Counties Clark County, AR, Dallas County, AR
The radar
The Little Rock radar (KLZK), 110 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 232113 SVRLIT ARC019-039-232200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 312 PM CST WED FEB 23 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN SOUTHWESTERN ARKANSAS SOUTHERN DALLAS COUNTY IN SOUTHWESTERN ARKANSAS * UNTIL 400 PM CST * AT 312 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF GURDON OR 7 MILES SOUTHWEST OF SPARKMAN... MOVING NORTHEAST AT 45 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SPARKMAN AROUND 320 PM CST... GRIFFITHTOWN AROUND 325 PM CST... DALARK AROUND 325 PM CST... MANNING AROUND 330 PM CST... JOAN AROUND 330 PM CST... THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. 25/28
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 2:38 PM CST, 34 minutes earlier.
Area forecast discussion, Feb 23, 2:38 PM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 PM CST WED FEB 23 2000 SINCE SATELLITE METEOROLOGY DICTATES SOME POSSIBLE LATE DEVELOPMENT FOR EARLY THIS EVENING WILL KEEP SMALL POPS EZARLY TONIGHT...OTHERWISE NVA WILL MOVE IN. TEMPS REASONABLE AND MODELS ARE IN FAIRR AGREEMENT. 38 .LIT...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:12 PM CST | Severe Thunderstorm Warning | LZK | Grant | 48 min |
| Feb 23, 4:31 PM CST | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 49 min |
| Feb 23, 4:49 PM CST | Tornado Warning | LZK | Arkansas | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.